Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 28, 2003, 2:25 PM CDT for LaPorte County, Indiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 28, 2003, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565 WUUS53 KIWX 281925 SVRIWX INC091-282030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 225 PM CDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA PORTE COUNTY IN INDIANA * UNTIL 330 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF WANATAH...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... WANATAH MICHIGAN CITY POTTAWATTOMIE PARK TRAIL CREEK LONG BEACH MICHIANA SHORES SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4175 8692 4127 8697 4148 8657 4174 8656
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 28, 12:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1230 PM EST SAT JUN 28 2003 18Z TAF DISCUSSION STRONGER STORMS WERE PASSING NORTH OF SBN AT 1720Z...WITH SCT SHRA ASSOCIATED WITH WEAK SHORT WAVE OVER NE IL. EXPECT SCT SHOWERS WILL MOVE EAST THIS AFTERNOON. BY THIS EVENING...SKIES SHOULD BECOME PARTLY CLOUDY AT SBN/FWA WITH VFR CONDITIONS. PREVIOUS FORECAST DISCUSSION TSRA CONTINUE TO FIRE IN HIGHER LOW LEVEL THETA-E AIR AXIS ACROSS FA. UPDATED ZONES TO REFLECT SCATTERED WORDING TODAY...EXCEPT FOR ONLY AM IN ERN ZONES. THEN INCREASED CHANCES TO LIKELY CATAGORY NW ZONES THIS AFTERNOON AS 8H JET MOVES INTO FA. .IWX... IN...NONE. MI...NONE. OH...NONE. PBM
Hazardous weather outlook, Jun 28, 5:25 AM CDT, 9 hours before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT. THERE IS A CHANCE THAT A FEW STORMS LATE THIS AFTERNOON AND EVENING MAY CONTAIN ISOLATED DAMAGING WIND GUSTS OR HAIL TO ONE INCH IN DIAMETER. THE GREATEST POTENTIAL FOR SEVERE STORMS IS ALONG AND WEST OF A LOGANSPORT TO WARSAW TO THREE RIVERS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH INDEPENDENCE DAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:15 PM CDT | Severe Thunderstorm Warning | IWX | White | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.